How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Janne Nissinen Your Own Question
Janne Nissinen
Janne Nissinen,
Category: Health
Satisfied Customers: 39
Experience:  Neurology Fellow at University of California San Diego
Type Your Health Question Here...
Janne Nissinen is online now
A new question is answered every 9 seconds

I've been taking 75mg of lyrica and 150mg of cymbalta daily

Customer Question

hi. I've been taking 75mg of lyrica and 150mg of cymbalta daily for 1+ years and just stopped (I was trying them for depression but it doesn't seem to help). I stopped taking it cold turkey and couple days ago and feel awful now. Trying to find some info on withdrawl and if this will go away soon or if it is dangerous to my health to stop suddenly like this.
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: What do you mean the anxiety/depression? yes I've been to a psychiatrist and a psychologist (who put me on them). I think the pills served a purpose for a while but now I just feel messed up chemically so I want off.
JA: Is there anything else the Doctor should be aware of?
Customer: no
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 4 months ago.
Category: Health
Expert:  Janne Nissinen replied 4 months ago.


I’m Dr. Janne Nissinen, a board certified neurologist.

Please note that this is an information request and does not substitute an in person visit to a physician or an official diagnostic process. The advice given here is for information purposes only. Please give me a moment to read your question and type an answer.

Expert:  Janne Nissinen replied 4 months ago.

Stopping antidepressants suddenly is not dangerous per se, however you may experience withdrawal symptoms such as headache, "brain fog", depression, anxiety and uncomfortable sensations in the body. It can take anywhere from a few days to several weeks for the symptoms to subside. Typically when antidepressants are discontinued the dose is lowered slowly to avoid the unpleasant symptoms.

Related Health Questions